MAUDE Adverse Event Report: MICROVENTION, INC AZUR-35 DETACHABLE HYDROCOIL; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC AZUR-35 DETACHABLE HYDROCOIL; VASCULAR EMBOLIZATION DEVICE
Model Number 45-450620
Medical Device Problem Codes Detachment of Device or Device Component (2907); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the physician was performing a splenic artery embolization.The was opened with no apparent product issues out of package and was inserted into 5fr catheter to the splenic artery.The coil was deployed partially into splenic artery and the physician needing to adjust coil placement, attempted to pull back with no success and was unable to push or advance the coil.The physician attempted to flush the coil out of catheter with no success.While attempting to pull the coil back out of catheter, the coil partially detached from the pusher wire.A portion of the coil was in the artery and the remaining coil portion was in the 5fr catheter.The catheter was then pulled back which left the tail of pusher wire in the aorta.A snare was used to retrieve the remaining pusher wire and coil from the patient successfully and the physician continued with the surgery.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
No additional information was provided.Please see h10.
 
Additional Manufacturer Narrative
The visual analysis and investigation of the returned coil system found the implant to be separated from the pusher with coils severely stretched and broken at the proximal section and tangled on a snare device.The pusher was not returned for evaluation.The implant coils for the devices with the material number 45-450620 do not have a stretch resistant monofilament per the build card and label reference.Without the return and evaluation of the pusher to inspect the attachment monofilament, the investigation is unable to determine the mode of separation (i.E., unintentional vs normal detachment using a detachment controller).Since the investigation could not verify the mode of implant separation due to the absence of the monofilament, the reported event is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.

Brand Name
AZUR-35 DETACHABLE HYDROCOIL
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
35 enterprise, CA 92656
7142478000
MDR Report Key16546987
Report Number2032493-2023-00619
Device Sequence Number12359644
Product Code KRD
UDI-Device Identifier00810170014932
UDI-Public(01)00810170014932(11)220214(17)270131(10)0000158799
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45-450620
Device Catalogue Number45-450620
Device Lot Number0000158799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight80 KG